Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 16, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 27, 2012, 8:07 AM PDT for Union County, Oregon. It took effect at Mar 27, 2012, 10:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 8:07 AM PDT (15:07 UTC)
- In effect from
- Mar 27, 2012, 10:00 AM PDT
- Expired
- Mar 27, 2012, 6:30 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 3.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS76 KPDT 271507 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 807 AM PDT TUE MAR 27 2012 ...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY... .A WEATHER DISTURBANCE APPROACHING THE AREA WILL INCREASE SOUTHERLY PRESSURE GRADIENTS TODAY AND TONIGHT. WINDS WILL INCREASE THIS MORNING...PARTICULARLY IN THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-280000- /O.NEW.KPDT.WI.Y.0016.120327T1700Z-120328T0300Z/ GRANDE RONDE VALLEY- 807 AM PDT TUE MAR 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: SOUTHERLY WINDS WILL INCREASE THIS MORNING AND CONTINUE INTO THE EVENING HOURS. * WINDS: SOUTH WINDS BETWEEN 30 TO 40 MPH WITH GUSTS NEARING 50 MPH ARE LIKELY. * IMPACTS: DRIVING MAY BE DIFFICULT ALONG INTERSTATE 84 AND ALONG AREA ROADS. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
338 WWUS76 KPDT 272144 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PDT TUE MAR 27 2012 ...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY... .A WEATHER DISTURBANCE MOVING INTO THE REGION HAVE INCREASED SOUTHERLY PRESSURE GRADIENTS LEADING TO VERY WINDY CONDITIONS IN THE LADD AND PYLES CANYON AREA. ORZ049-280300- /O.CON.KPDT.WI.Y.0016.000000T0000Z-120328T0300Z/ GRANDE RONDE VALLEY- 244 PM PDT TUE MAR 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE DECREASING OVERNIGHT. * WINDS: SOUTH WINDS BETWEEN 30 TO 40 MPH WITH GUSTS NEARING 50 MPH ARE LIKELY. * IMPACTS: DRIVING MAY BE DIFFICULT ALONG INTERSTATE 84 AND ALONG AREA ROADS. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
480 WWUS76 KPDT 280130 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 630 PM PDT TUE MAR 27 2012 ORZ049-280230- /O.CAN.KPDT.WI.Y.0016.000000T0000Z-120328T0300Z/ GRANDE RONDE VALLEY- 630 PM PDT TUE MAR 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY FOR LADD AND PYLES CANYONS... WINDS HAVE DIMINISHED ACROSS THIS AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 4:22 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 27, 4:22 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 422 AM PDT TUE MAR 27 2012 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH THURSDAY...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGHOUT THE SHORT TERM PERIOD. A NEGATIVELY TILTED UPPER TROUGH OFF THE COAST WILL SPIN A VORTICITY MAXIMUM (OR THE BOTTOM OF THE TROUGH) NORTHEASTWARD ACROSS THE PACIFIC NORTHWEST TODAY AND TONIGHT. RADAR IMAGERY IS SHOWING MOISTURE AND PRECIPITATION SLOWLY ADVANCING NORTHEAST INTO WESTERN OREGON AND WASHINGTON. THIS MOISTURE AND PRECIPITATION WILL REACH THE CASCADE EAST SLOPES WITHIN THE NEXT COUPLE OF HOURS...THEN REACHING EASTERN PORTIONS OF THE FORECAST AREA BY THIS EVENING...WITH A COLD FRONT. AS THIS SYSTEM CONTINUES TO PUSH TO THE EAST AND NORTHEAST THE PRECIPITATION WILL DECREASE OVER WESTERN AREAS. THE COLD FRONT WILL PASS TO THE EAST OF THE COUNTY WARNING AREA (CWA) BY THIS EVENING. THIS WILL CAUSE THE LOW LEVEL WINDS TO SHIFT TO THE SOUTHWEST AND WEST FROM THE PREVIOUS SOUTHEAST DIRECTION. AS SUCH RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE OVER THE UP SLOPE AREAS OF THE BLUES...WALLOWAS...ELK HORN MOUNTAINS AND OTHER NORTH-SOUTH ORIENTED MOUNTAIN RANGES ACROSS THE EASTERN FORECAST CWA. THERE WILL BE A BRIEF BREAK IN THE WEATHER OVER THE LOWER ELEVATIONS LATE WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER...THERE WILL STILL BE ISOLATED TO SCATTERED SHOWERS OVER THE LOWER ELEVATIONS. PRECIPITATION WILL INCREASE AGAIN IN ALL AREAS TO THE LIKELY OR DEFINITE CATEGORY AGAIN ON THURSDAY AS THE NEXT PACIFIC STORM AND ITS ASSOCIATED UPPER TROUGH AND WARM/COLD FRONTS MOVES ACROSS THE CWA. THIS TYPE OF UNSETTLED WEATHER PATTERN WILL PERSIST INTO THE EXTENDED FORECAST PERIOD (FROM 6TH PERIOD ONWARD). THERE WILL BE A SLOW WARMING TREND DURING THE SHORT TERM PERIOD DUE TO THE SOUTHERLY FLOW CAUSING WARMER AIR TO ADVECT NORTHWARD INTO THE PACIFIC NORTHWEST. 88 .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH MUCH OF THE LONG TERM PERIOD. MODELS ARE COMING INTO BETTER AGREEMENT AS TO THE OVERALL PATTERN BUT STILL HAVE SOME TIMING AND STRENGTH DETAILS WITH INDIVIDUAL SYSTEMS. THURSDAY NIGHT WILL SEE ONE SYSTEM MOVING THROUGH THE AREA IN A ZONAL WEST TO SOUTHWEST FLOW. A SECOND SYSTEM WILL ARRIVE HOT ON THE HEELS OF THE FIRST ON FRIDAY AND WILL DEVELOP A TROUGH OFF THE COAST. BOTH SYSTEMS LOOK TO HAVE A GOOD MOISTURE TAP, ESPECIALLY THE SECOND ONE ON FRIDAY AND THE LOWER ELEVATIONS SHOULD GET A QUARTER INCH OR SO OF RAIN BY FRIDAY NIGHT WHILE THE CASCADES COULD GET UP TO AN INCH OF PRECIPITATION. MOST OF THE AREA WILL GET RAIN WITH THESE SYSTEMS AS SNOW LEVELS WILL GENERALLY REMAIN ABOVE 5000 FEET THOUGH THE WASHINGTON CASCADES WILL BE DOWN TO 3500 FEET. BOTH THE GFS AND THE ECMWF BRING THE TROUGH ACROSS THE AREA SATURDAY THROUGH SUNDAY WITH SHOWERY CONDITIONS EXPECTED. COLDER AIR WITH THE TROUGH WILL LOWER SNOW LEVELS TO AROUND 2500 TO 3000 FEET BY SUNDAY. A TRANSITORY RIDGE WILL MOVE THROUGH AND BECOME ANCHORED OVER THE ROCKIES SUNDAY NIGHT THROUGH MONDAY. THIS WILL GIVE US A BRIEF BREAK WITH JUST A WEAK SYSTEM AND A FEW SHOWERS CROSSING OVER THE RIDGE. BOTH MODELS BRING A SYSTEM TO THE COAST MONDAY NIGHT AND TUESDAY BUT THEY ONLY MAKE SLOW PROGRESS AGAINST THE RIDGE OVER THE ROCKIES. BREEZY WINDS ARE EXPECTED AT TIME, ESPECIALLY FRIDAY NIGHT. PERRY && .AVIATION...12Z TAFS...A TROUGH MOVING THROUGH THE AREA TODAY WILL BRING LOWERED CEILINGS IN THE NEXT FEW HOURS WITH VFR/MVFR CEILINGS EXPECTED FROM 15Z TO 06Z TONIGHT. RAIN SHOWERS WILL BE PRESENT ACROSS THE AREA THROUGH TONIGHT AND BEGIN TAPERING OFF AFTER 03Z. SURFACE WINDS WILL INCREASE THIS MORNING AND REACH 10 TO 20 KTS WITH GUSTS TO 30 KTS AT ALL TAF SITES EXCEPT KDLS THROUGH THIS EVENING BEFORE DROPPING TO BELOW 15 KTS AFTER 08Z. KDLS WILL REMAIN BELOW 15 KTS FOR THE NEXT 24 HOURS. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 57 40 57 38 / 50 60 60 30 ALW 56 44 57 42 / 50 60 60 30 PSC 59 46 63 43 / 50 60 40 20 YKM 52 38 58 37 / 70 60 40 30 HRI 58 43 61 41 / 40 60 40 20 ELN 52 38 58 35 / 70 70 40 30 RDM 54 35 51 35 / 50 60 40 30 LGD 53 38 54 33 / 40 60 70 30 GCD 52 37 52 35 / 50 70 70 40 DLS 55 39 59 39 / 60 70 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN WEDNESDAY : GREEN THURSDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/83/94
Hazardous weather outlook, Mar 27, 6:00 AM PDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 600 AM PDT TUE MAR 27 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 281300- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 600 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION TODAY BRINGING ANOTHER ROUND OF PRECIPITATION TO THE FORECAST AREA. OTHERWISE SEVERE OR SIGNIFICANT WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE WEATHER SYSTEM TODAY WILL EXIT THE REGION WITH ANOTHER ONE QUICKLY TO FOLLOW IT BY WEDNESDAY INTO THURSDAY WITH MORE VALLEY RAIN AND HIGHER MOUNTAIN SNOW SHOWERS. THIS TYPE OF UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.